MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 INTACT PTH

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED IMMULITE 2000 INTACT PTH
Model Number IMMULITE 2000 INTACT PTH
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center.It was found that the customer would collect the sample in an edta tube, centrifuge sample and then transfer it to another edta tube.The customer performed a check with his own blood and drew 2 tubes of edta plasma.One tube was centrifuged and plasma transferred in a neutral tube (tube 1) and another tube was centrifuged and plasma transferred in an edta tube (tube 2).The result obtained from tube 1 was elevated and that from tube 2 was low.The customer stated that this explains the observed falsely low intact pth value obtained on an immulite 2000 xpi instrument and is in concordance with the immulite 2000 xpi instructions for use, which states "for edta plasma, keep specimens cold (2-8 degree celsius) throughout the collection and separation process.Separate the plasma from the cells, using a refrigerated centrifuge, if possible.Note that edta collection tubes must be filled to their capacity.Failure to completely fill the tube will result in excess concentration of edta which will interfere with the assay, causing a false depression of values." a siemens headquarters support center specialist reviewed the event data and concluded that siemens does not support transferring of the sample into another edta tube.Samples should be transferred into an aliquot tube.The device is performing within manufacturing specifications.No further evaluation of device is required.Mdr 2432235-2017-00543 was filed for the same event.
 
Event or Problem Description
Discordant, falsely low intact parathyroid hormone (intact pth) results were obtained on one patient sample on an immulite 2000 xpi instrument, while using kit lot 325.A new sample was obtained from the patient and was run on the same instrument using same kit lot, also resulting low.The redrawn sample (aliquot and primary tube) was sent to an alternate laboratory where it was tested on an alternate platform using a new intact pth assay, resulting higher.The primary tube for the redrawn sample was then tested using old intact pth assay on an alternate platform, also resulting higher.The discordant results obtained from the original sample draw were reported to the physician(s), who questioned them.It is unknown if the repeat results were reported to the physician(s).There are no reports of patient intervention or adverse health consequence due to the discordant, falsely low intact pth results.

Brand Name
IMMULITE 2000 INTACT PTH
Common Device Name
IMMULITE 2000 INTACT PTH
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS, LIMITED
glyn rhonwy
llanberis
gwynedd, LL55 4EL
UK  LL55 4EL
MDR Report Key6913352
Report Number2432235-2017-00542
Device Sequence Number13725642
Product Code CEW
UDI-Device Identifier00630414961910
UDI-Public00630414961910
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K013566
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 10/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIMMULITE 2000 INTACT PTH
Device Catalogue NumberL2KPP2
Device Lot Number325
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2017
Initial Report FDA Received Date10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1